Alert archive / Ohio / Frost Advisories in 2013
Frost Advisory 5, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 26, 2013, 3:01 PM EDT for 10 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 27, 2013, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2013, 3:01 PM EDT (19:01 UTC)
- In effect from
- May 27, 2013, 1:00 AM EDT
- Expired
- May 27, 2013, 6:50 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923 WWUS71 KCLE 261901 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 301 PM EDT SUN MAY 26 2013 OHZ012>014-020>023-031>033-089-PAZ001>003-270300- /O.NEW.KCLE.FR.Y.0005.130527T0500Z-130527T1200Z/ LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE- STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA... AKRON...RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN... ASHTABULA...ERIE...EDINBORO...MEADVILLE 301 PM EDT SUN MAY 26 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. * TEMPERATURES...LOWS OF 33 TO 37. * TIMING...1 AM THROUGH 8 AM. * IMPACTS...PATCHY TO WIDESPREAD FROST WILL POSE A THREAT TO TENDER VEGETATION. ACTION SHOULD BE TAKEN TO PROTECT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
150 WWUS71 KCLE 270147 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 947 PM EDT SUN MAY 26 2013 OHZ012>014-020>023-031>033-089-PAZ001>003-271000- /O.CON.KCLE.FR.Y.0005.130527T0500Z-130527T1200Z/ LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE- STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA... AKRON...RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN... ASHTABULA...ERIE...EDINBORO...MEADVILLE 947 PM EDT SUN MAY 26 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... * TEMPERATURES...LOWS OF 33 TO 37. * TIMING...1 AM THROUGH 8 AM. * IMPACTS...PATCHY TO WIDESPREAD FROST WILL POSE A THREAT TO TENDER VEGETATION. ACTION SHOULD BE TAKEN TO PROTECT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
800 WWUS71 KCLE 270745 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT MON MAY 27 2013 OHZ020-021-031-032-270845- /O.CAN.KCLE.FR.Y.0005.000000T0000Z-130527T1200Z/ MEDINA-SUMMIT-WAYNE-STARK- INCLUDING THE CITIES OF...MEDINA...AKRON...WOOSTER...CANTON 345 AM EDT MON MAY 27 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FROST ADVISORY. $$ OHZ012>014-022-023-033-089-PAZ001>003-271200- /O.CON.KCLE.FR.Y.0005.000000T0000Z-130527T1200Z/ LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... RAVENNA...WARREN...YOUNGSTOWN...ASHTABULA...ERIE...EDINBORO... MEADVILLE 345 AM EDT MON MAY 27 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...MID 30S. * TIMING...THROUGH 8 AM. * IMPACTS...PATCHY TO WIDESPREAD FROST WILL POSE A THREAT TO TENDER VEGETATION. ACTION SHOULD BE TAKEN TO PROTECT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OUDEMAN
501 WWUS71 KCLE 271050 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 650 AM EDT MON MAY 27 2013 OHZ012>014-022-023-033-089-PAZ001>003-271200- /O.CAN.KCLE.FR.Y.0005.000000T0000Z-130527T1200Z/ LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... RAVENNA...WARREN...YOUNGSTOWN...ASHTABULA...ERIE...EDINBORO... MEADVILLE 650 AM EDT MON MAY 27 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FROST ADVISORY. $$ OUDEMAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 26, 2:59 PM EDT, 2 minutes earlier.
Area forecast discussion, May 26, 2:59 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EDT SUN MAY 26 2013
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL DRIFT TO THE MID ATLANTIC COAST BY
TUESDAY THEN STALL OVER THE CAROLINAS THE REST OF THE WEEK. A WARM
FRONT WILL MOVE NORTH THROUGH THE REGION TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY/...
THE MODELS DO SHOW SOME INCREASED MOISTURE AT CIRRUS LEVELS LATER
TONIGHT BUT DON'T THINK THERE WILL BE ENOUGH CLOUD COVER FOR THE
EAST PART OF THE AREA TO PREVENT ANOTHER THREAT FOR FROST. THUS ONE
MORE FROST ADVISORY WILL BE OUT FOR THIS AREA TONIGHT.
MODELS SEEM INTENT ON DEVELOP A MESO COMPLEX AROUND THE SRN WI AREA
LATE THIS EVENING AND THEN ALLOWING IT TO RUN SE DOWN THE THERMAL
GRADIENT TOWARD WESTERN OH BY 12Z. GFS SEEMS OVERDONE IN EASTWARD
PUSH OF THIS CONVECTION SO WILL LEAN MORE TOWARD THE NAM/SREF AND
JUST RAMP UP TO A SLIGHT CHANCE IN THE WEST TOWARD 12Z.
&&
.SHORT TERM /6 AM MONDAY THROUGH THURSDAY NIGHT/...
THE HIGH STARTS TO SHIFT A LITTLE EAST OF THE AREA MON TO ALLOW
WINDS TO TURN MORE SE. MOISTURE WILL START TO INCREASE IN THE WEST
DURING THE AFTERNOON. THE MODELS CONTINUE TO PLAY GAMES WITH PATCHES
OF CONVECTION SPREADING EAST INTO THE AREA WITH EACH RUN SHOWING A
DIFFERENT PROJECTION. WILL KEEP POPS FAIRLY LOW ON MON WITH MAYBE
JUST A CHANCE IN THE WEST.
LATEST MODEL RUNS HAVE JUMPED AGAIN TO HAVE MORE OVERALL QPF AND
HIGHER POPS FOR THE EFFECTS FROM THE WARM FRONT LIFTING THRU MON
NIGHT THRU TUE. WON'T QUITE GO WITH THE LIKELY POPS BUT WILL
INCREASE CHANCES SOME AND KEEP FOCUS ON FRONTAL PASSAGE TIME MON
NIGHT AND TUE.
INSTABILITY AND SOME WIND SHEAR MAY BE ENOUGH TO SUPPORT STRONG TO
POSSIBLY SEVERE STORMS AS THE WARM FRONT PASSES.
BY WED...AREA SHOULD SEE ENOUGH UPPER RIDGING TO CAP MOST IF NOT ALL
OF THE CONVECTION. IN ADDITION...LOW LEVEL FRONTAL FOCUS WILL BE
WELL NE OF THE AREA. TEMPS WILL BE ABOVE NORMAL BY WED.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
ABOVE NORMAL TEMPERATURES FOR MOST OF THE PERIOD. THE MODELS AGREE
FOR THE MOST PART ON THE TEMPERATURE FORECAST. THURSDAY SHOULD BE
DRY WITH THE UPPER RIDGE ACROSS THE AREA. FRIDAY SHOULD BE MAINLY
DRY BUT CAN'T RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN THE
HEAT OF THE DAY AS THE UPPER RIDGE WILL MOVE EAST. FOR NEXT WEEKEND
A COLD FRONT WILL BE APPROACHING AND THAT WILL MEAN AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS. SLOWLY INCREASED THE POPS AND
THE CLOUDS. ON SUNDAY THE 00Z ECMWF IS NOT AS STRONG WITH THE FRONT
FOR SUNDAY AS THE GFS. THE GFS STARTS COOLING THINGS DOWN. NOT SURE
ABOUT THAT...SO PLAYED THE MIDDLE OF THE ROAD. OTHERWISE WENT CLOSE
TO HPC GUIDANCE FOR THE HIGHS AND LOWS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR FOR THE TAF PERIOD. A RIDGE WILL CONTINUE OVER THE AREA
THROUGH MONDAY AFTERNOON AND THEN START SHIFTING EAST. A RIDGE
ALOFT WAS OVER THE MIDWEST. SOME HIGH AND MID CLOUDS WILL CONTINUE
TO SPILL OVER THE UPPER RIDGE INTO THE AREA THROUGH MONDAY. MANY
OF THE MODELS ARE TRYING TO HINT THAT SOME PRECIPITATION FROM THE
COMPLEX OVER THE UPPER MIDWEST MAY SPILL INTO NW OH BY DAYBREAK
MONDAY. ON THE EDGE ABOUT THIS AND THAT WILL HAVE TO BE MONITORED.
AT THIS TIME WILL KEEP IT DRY BUT JUST HAVE SOME CLOUDS.
NOT EXPECTING FOG TONIGHT...OVER NORTHWEST OHIO IT WILL BE
SOMEWHAT CLOUDS AND ELSEWHERE TOO DRY.
.OUTLOOK...NON VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS MONDAY
EVENING THROUGH TUESDAY EVENING.
&&
.MARINE...
A LARGE LOW PRESSURE SYSTEM LOCATED OFF THE COAST OF SOUTHERN MAINE
WILL PULL NORTHWARD INTO THE GULF OF SAINT LAWRENCE AND ALLOW THE
WINDS ACROSS LAKE ERIE TO SHIFT GENERALLY FROM NORTH TO WEST DURING
THE OVERNIGHT. MEANWHILE AN INDUCED SURFACE HIGH LOCATED OVER THE
OHIO VALLEY WILL ERODE IN ADVANCE OF A SYSTEM DEVELOPING OVER THE
UPPER MIDWEST. THE BULK OF THIS SYSTEM WILL PASS NORTH OF THE LOWER
LAKES AND A WEAK SURFACE BOUNDARY WILL SET UP OVER NORTHERN MICHIGAN
BY WEDNESDAY AFTERNOON...ALLOWING WINDS TO VEER SOUTH ACROSS THE
LAKE. A RIDGE OF HIGH PRESSURE ANCHORED TO A CENTER OFF THE NEW
ENGLAND COAST WILL BUILD IN ACROSS THE EASTERN SEABOARD AND SHOULD
PREVENT THE BOUNDARY FROM SAGGING SOUTH ACROSS LAKE ERIE WITH LIGHT
10 TO 15 KNOT SOUTHWESTERLY FLOW.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 1 AM TO 8 AM EDT MONDAY FOR OHZ012>014-
020>023-031>033-089.
PA...FROST ADVISORY FROM 1 AM TO 8 AM EDT MONDAY FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...MAYERSHazardous weather outlook, May 26, 8:29 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 829 AM EDT SUN MAY 26 2013 OHZ003-006>009-017>019-027-028-036-037-271230- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-MARION-MORROW- 829 AM EDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-271230- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 829 AM EDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-271230- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 829 AM EDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE POSSIBLE TONIGHT...ESPECIALLY FOR INLAND NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Ohio, 2013Frost Advisories in Pennsylvania, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.